Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


transient?
Oct 10, 2001

Dr. Henry

First of all, thank you for this incredible site. It is an amazing resource. I had a potentially risky experience a couple months ago with a girl in which I am unaware of her HIV status. Is a rash that comes and goes typical for ARS? The word transient is throwing me off a bit. For about a month I have had some strange things with my skin, but no other symptoms. For the first couple weeks I had these small red patches on face, about the size of a quarter, that usually itched. I would only have them one at a time, it would last an hour or so and then go away. This occurred every day or two. Then for about a week and a half I had what looked to be mosquito bites (I am almost certain they were not) on my neck and shoulders. The centers were white, raised, itched intensely, when I itched it would have a pretty good surrounding redness (about 3 inches in diameter) after I scratched. These would also go away after an hour or two. Again, only one at a time, every day or two. Those did not occur again, but then at the third week of my "rashes" I started getting the redness on my face again as well as a couple times on my chest. This has been going on for another week. So to conclude, I am curious if this rash seems typical or not? I understand that I would need to be tested in a few more weeks to be sure, but I have been reading so much on this incredibly thourough website and I have not seemed to find anyone with a similar question. Any insight would be much appreciated. Also, could stress/anxiety have anything to do with it? I have made myself pretty crazy with this over the last month and I am trying to manage it.- Thank You

Response from Dr. Henry

What you described is highly unlikely to be related to new HIV Infection. If you are worried enough-get tested for the relief that a negative test often provides and then be careful! KH



Previous
drug cocktails
Next
question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement